NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 26, 2017
Advair causing numbness and tingling?
I am 30 years old and I have been diagnosed with Asthma since I was 2 years old. I`ve been on every drug I can think of, but for the past 20 years I`ve been using Albuterol inhalers 200mcg about 3-4 times a week. About 2 months ago my doctor put me on Advair, and I hardly use the Albuterol anymore. However recently I`ve been feeling a tingling feeling in my arms and legs while sitting, as well as muscle spasms in my arms and legs about once a week. Sometimes the tingle is on the left side, sometimes on the right, and sometimes both. I did some research and noticed that everything I`m feeling is listed symptoms from advair. My question is, how common are these side effects?
As you know, all medications come with the risk of side effects. Individual patients react in a unique way to each medicine and one has to balance the benefits versus the side effects to determine if a medication is the best one to use for a specific problem. All of the symptoms you have reported have been noted to occur with the use of Advair. The fact they began after you started on Advair makes it very likely they are indeed side effects of the medication. There is no real way to know how often any symptoms occur with a medication as often side effects are not reported and really it doesn't make much difference how common a side effect is in the general public as it really only makes an impact if the individual patient has the side effect. I would consult with your doctor to see about trying an alternate controller medication for your asthma.
John G Mastronarde, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University